Alert archive / Kentucky / Tornado Warnings in 2025

Tornado Warning 151, NWS Paducah, KY

June 18, 2025Muhlenberg County, Kentucky

NWS Paducah, KY issued this tornado warning at Jun 18, 2025, 8:26 PM CDT for Muhlenberg County, Kentucky. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2025, 8:26 PM CDT (01:26 UTC)
Expired
Jun 18, 2025, 8:37 PM CDT
In force
11 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Muhlenberg County, KY

The radar

The Ft Campbell radar (KHPX), 61 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

152 
WFUS53 KPAH 190126
TORPAH
KYC177-190215-
/O.NEW.KPAH.TO.W.0151.250619T0126Z-250619T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
826 PM CDT Wed Jun 18 2025

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  East central Muhlenberg County in south central Kentucky...

* Until 915 PM CDT.

* At 826 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Powderly, or near Central City, moving east at 25
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Muhlenberg County, including the following
  locations... Drakesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3718 8692 3715 8692 3717 8714 3723 8716
      3728 8698 3727 8698 3726 8696 3724 8694
      3724 8692 3723 8691 3723 8692 3721 8690
      3719 8691 3718 8689
TIME...MOT...LOC 0126Z 263DEG 22KT 3721 8711 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DW
2 follow-up statements
134 
WWUS53 KPAH 190132
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
832 PM CDT Wed Jun 18 2025

KYC177-190215-
/O.CON.KPAH.TO.W.0151.000000T0000Z-250619T0215Z/
Muhlenberg KY-
832 PM CDT Wed Jun 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EAST
CENTRAL MUHLENBERG COUNTY...

At 832 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Powderly, or near Central City, moving east at 25
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Drakesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3716 8707 3725 8710 3728 8698 3727 8698
      3726 8696 3724 8694 3724 8692 3723 8691
      3723 8692 3721 8690 3719 8691 3718 8689
      3718 8692 3715 8692
TIME...MOT...LOC 0132Z 262DEG 23KT 3722 8705 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DW
296 
WWUS53 KPAH 190137
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
837 PM CDT Wed Jun 18 2025

KYC177-190147-
/O.CAN.KPAH.TO.W.0151.000000T0000Z-250619T0215Z/
Muhlenberg KY-
837 PM CDT Wed Jun 18 2025

...THE TORNADO WARNING FOR EAST CENTRAL MUHLENBERG COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with this thunderstorm.

&&

LAT...LON 3716 8707 3725 8710 3728 8698 3727 8698
      3726 8696 3724 8694 3724 8692 3723 8691
      3723 8692 3721 8690 3719 8691 3718 8689
      3718 8692 3715 8692
TIME...MOT...LOC 0136Z 263DEG 22KT 3722 8701 

$$

DW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 18, 6:50 PM CDT, 1 hour 36 minutes earlier. Its key messages:

  • Severe thunderstorms remain possible late this afternoon into this evening mainly over west Kentucky . Damaging wind gusts will be the main threat, with small risks of large hail or a brief tornado.
  • A Lake Wind Advisory remains in effect for most of the region through 7 PM CDT.
  • Dangerous, prolonged heat and humidity arrive Saturday and will continue through at least Tuesday. Daily peak heat index values of 100 to 105 degrees are forecast with only limited relief at night.
Area forecast discussion, Jun 18, 6:50 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
650 PM CDT Wed Jun 18 2025

.KEY MESSAGES...

- Severe thunderstorms remain possible late this afternoon into
  this evening mainly over west Kentucky . Damaging wind gusts
  will be the main threat, with small risks of large hail or a
  brief tornado.

- A Lake Wind Advisory remains in effect for most of the region
  through 7 PM CDT.

- Dangerous, prolonged heat and humidity arrive Saturday and
  will continue through at least Tuesday. Daily peak heat index
  values of 100 to 105 degrees are forecast with only limited
  relief at night.

&&

.DISCUSSION...
Issued at 339 PM CDT Wed Jun 18 2025

Ongoing storms in southwest Indiana have strong cores, but are
not well organized, while convection farther south through west
Kentucky are also struggling to intensify. SPC mesoanalysis
shows 2500-3000J/kg MLCAPE available over most of the region,
but Effective Bulk Shear is only 25-30kts in Indiana and less
than that in Kentucky. Despite the strong instability, mid-level
lapse rates are unimpressive. However, low-level lapse rates
are quite steep and downdraft CAPE is near 1000J/kg, so would
expect to see storms continue to produce strong downburst winds
from time to time late this afternoon. The convection should be
out of southwest Indiana by 5 PM, while it will likely hang on
through 01Z or so in west Kentucky.

The latest HRRR develops new convection around 22Z near Hickman
Kentucky and pushes it rapidly eastward across west Kentucky
with some evidence of upscale growth and a more widespread
damaging wind concern before it exits to the east around 01Z.
Perhaps the shear improves a bit toward this evening, but given
the way the models have handled this event, confidence is quite
low.

Scattered convection could redevelop back to the west and move
across the Quad State later this evening through the overnight
hours. This activity should be elevated and instability should
be very limited, so would mainly be looking at a lightning and
locally heavy rainfall threat tonight.

The Lake Wind Advisory still looks good through sunset, so will
let it go to expiration at 00Z.

After a brief cool, dry intrusion over the region Thursday, real
summertime heat and humidity will develop Friday through next
Wednesday. Temperatures will climb to around 90 on Friday, and
then into the lower 90s throughout the area Saturday. South
winds will bring back lower 70 dewpoints Saturday which will
take heat index values into the triple digits.

The upper ridge will build over the Ohio Valley this weekend
and then weaken next week. Heat indices will likely hold in the
100-105 range from Saturday through at least Tuesday, which does
bring up the possibility of hitting the 4-day Heat Advisory
criteria Tuesday and possibly Wednesday. Also as the ridge
weakens, there will be some chance of diurnal convection Tuesday
and Wednesday. Of course, that would muddy the potential Heat
headline potential.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 642 PM CDT Wed Jun 18 2025

Coverage of convection has waned considerably this evening. Some
strong to severe storms are currently ongoing across western
Kentucky but remain away from the terminals. Hi-res models show
additional showers or storms moving in overnight which may
bring some temporary reductions in visby and cigs but
confidence on coverage and timing is low. Additionally, models
hint at lowering cigs to MVFR Thursday morning but should
recover back to VFR by mid morning. Southwesterly winds between
5 and 10 knots expected overnight and on Thursday with some
gusts closer to 15-20 kts Thursday.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory until 7 PM CDT this evening for ILZ075>078-
     080>094.
MO...Lake Wind Advisory until 7 PM CDT this evening for MOZ076-086-
     087-110>112-114.
IN...Lake Wind Advisory until 7 PM CDT /8 PM EDT/ this evening for
     INZ081-082-085>088.
KY...Lake Wind Advisory until 7 PM CDT this evening for KYZ001>022.

&&

DISCUSSION...DRS
AVIATION...AD
Hazardous weather outlook, Jun 18, 4:28 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
428 PM CDT Wed Jun 18 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
428 PM CDT Wed Jun 18 2025 /528 PM EDT Wed Jun 18 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

A few strong to severe thunderstorms remain possible through
sunset. Damaging winds will be the main severe concern, but large
hail and a brief tornado cannot be ruled out. Additional
thunderstorms will be possible late this evening and overnight,
but they are not expected to be severe.

A Lake Wind Advisory continues for much of the Quad State through
7 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Dangerous, prolonged heat and humidity will arrive Saturday and
continue through at least Tuesday. Daily peak heat index values
of 100 to 106 degrees are forecast with only limited relief at
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could still be needed through sunset over most
of the Quad State.

DRS

In the hours before

Local storm report, Jun 18, 3:29 PM CDT, 4 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
329 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     Tstm Wnd Dmg     3 WNW Allendale         38.55N 87.76W
06/18/2025                   Wabash             IL   Broadcast Media

            Metal shed destroyed and trees down west of
            Allendale.

&&

ATL
Local storm report, Jun 18, 3:55 PM CDT, 4 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
355 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Tstm Wnd Dmg     7 NW Mount Carmel       38.50N 87.86W
06/18/2025                   Wabash             IL   Broadcast Media

            Damage to a corner of a roof at Nyle Chapel
            church.

&&

ATL
Local storm report, Jun 18, 4:38 PM CDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
438 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Tstm Wnd Dmg     7 NW Mount Carmel       38.49N 87.87W
06/18/2025                   Wabash             IL   Broadcast Media

            Tree fell on a home.

&&

ATL
Local storm report, Jun 18, 4:55 PM CDT, 3 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
455 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     Tstm Wnd Dmg     Elberfeld               38.16N 87.45W
06/18/2025                   Warrick            IN   Trained Spotter

            Tree limb snapped on a maple tree.

&&

ATL
Local storm report, Jun 18, 5:20 PM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
520 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Dmg     Crossville              38.16N 88.07W
06/18/2025                   White              IL   Public

            Medium size branches down, thrown across
            yard and jabbed into ground. Shingles blown
            off shed roof.

&&

ATL
Local storm report, Jun 18, 6:42 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
642 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     Hail             1 ENE Mayfield          36.74N 88.63W
06/18/2025  M1.00 Inch       Graves             KY   Public

            Picture of quarter size hail in Mayfield
            relayed through NWS Chat.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:04 PM CDTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd19 min
Jun 19, 12:01 AM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall44 min
Jun 19, 12:42 AM CDTSevere Thunderstorm WarningPAHCaldwell, Lyon, Marshall, Trigg33 min
Jun 19, 12:50 AM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Trigg25 min
Jun 19, 1:05 AM CDTSevere Thunderstorm WarningPAHChristian, Trigg25 min
Jun 19, 1:12 AM CDTSevere Thunderstorm WarningPAHChristian, Trigg21 min
Jun 19, 1:29 AM CDTSevere Thunderstorm WarningPAHChristian, Todd, Trigg31 min
Jun 19, 1:31 AM CDTFlash Flood WarningPAHBallard, McCracken3 hr
Jun 19, 1:46 AM CDTAreal Flood AdvisoryPAHChristian3 hr
Jun 19, 1:54 AM CDTSpecial Weather StatementPAHTodd36 min

Nearby

Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.